MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. PROMETRA PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP

FLOWONIX MEDICAL, INC. PROMETRA PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP
Model Number 11827
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending completion of device analysis and review of device history record.Internal complaint number: (b)(4).
 
Event or Problem Description
Agent contacted technical solutions to report a pump replacement due to underinfusion volume discrepancies and unrelieved pain.For the first underinfusion that was observed, the expected volume was 3.621ml and the actual aspirated volume was 6.4ml.Three months later, the patient encountered a second underinfusion volume discrepancy.The expected volume was 3.539ml and the actual aspirated volume was 18ml.A catheter dye study was performed that revealed no problems with the patient's catheter.
 
Additional Manufacturer Narrative
Device was returned for additional evaluation and investigation.A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any non-conformances, issues or capas associated with pump function.Additional physical investigation was performed on the device, confirming the alleged issue.Operation of the pump reservoir function was checked by filling the reservoir with 20 ml of sterile water for injection (swi) and allowing the reservoir's pressure to return the fluid into the syringe.The reservoir was refilled and the cap was flushed with 5 ml of swi.A demand bolus of 0.300 mg with a 1.00 mg/ml concentration over 16 minutes was programmed with a programmer.The valves were heard clicking, but were very light.The pump successfully primed.The pump was programmed with a 1.994 mg daily dose multi-rate flow test over a 24-hour time period at 37°c for 1 day.The dispensed volume was 0 ml (0%) of the expected volume.The catheter access port and suture ring were removed and the pump was decontaminated a second time.The top cover of the pump was machined off and the valves' "pull open / hold open" currents were measured.The results showed that the current required to pull open both the inlet and outlet valves exceeded the design specification for the valve.The pump failed to flow to specification with both the inlet and outlet valves requiring a pull open current in excess of design specification.Internal complaint number: (b)(4).

Brand Name
PROMETRA PROGRAMMABLE PUMP
Common Device Name
IMPLANTABLE INFUSION PUMP
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
Manufacturer (Section G)
FLOWONIX MEDICAL, INC.
120 forbes blvd
suite 170
mansfield MA 02048
Manufacturer Contact
james bennett
500 international drive
suite 200
mount olive, NJ 07828
9734269229
MDR Report Key12001508
Report Number3010079947-2021-00172
Device Sequence Number3096884
Product Code LKK
UDI-Device Identifier00810335020082
UDI-Public(01)00810335020082(10)19925(17)161201
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2016
Device Model Number11827
Device Catalogue Number11827
Device Lot Number19925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale